MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA INFINITY ACS WORKSTATION NC; VENTILATORS, INTENSIVE CARE, NEONATAL /PEDIATRIC

DRÄGERWERK AG & CO. KGAA INFINITY ACS WORKSTATION NC; VENTILATORS, INTENSIVE CARE, NEONATAL /PEDIATRIC
Model Number 8417400
Medical Device Problem Codes Premature Discharge of Battery (1057); Failure to Deliver (2338); Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has just started; results will be provided in a follow-up report.
 
Event or Problem Description
It was reported that the hospital experienced a sudden power outage, activating the ventilator's battery.The ventilator alarmed almost immediately for low battery and shut down shortly after.The nurse promptly assisted the patient with an ambu bag.Power was restored 28 minutes later, and the ventilator operated normally afterwards.There were no health consequences for the patient reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The investigation was based on the initial information.Further information was requested but not provided.Based on the available information a case specific evaluation is not possible.A root cause for the shortened runtime of the device on battery power cannot be determined.The device is equipped with an internal battery to ensure continuous operation in case of mains power loss or during transport.The internal battery is a wear part which has to be regularly check for its capacity and replaced in regular intervals of 2 years.Corresponding instruction for maintenance can be found in the instruction for use.The capacity of the internal battery changes with increasing age and utilization, such as discharge / recharge cycles or temperature.In case of mains power loss, the device will be supplied from the battery in order to continue operation.Switch-over to battery operation is indicated with a corresponding alarm message.Depending on battery capacity and battery voltage further ascending alarm messages will be posted with progressive battery operating time.In case of a complete power loss (ac mains and battery) the safety valve will open to ambient allowing the patient for spontaneous breathing.In addition, the acoustical auxiliary alarm will be activated in order to alert the user.This alarm is energized independently from the power supply and will last for at least 2 minutes.However, it may be considered necessary to continue the ventilation with another independent device.The number of similar cases, related to the same root cause, is within the expected range of the respective risk assessment and thus accepted.

Brand Name
INFINITY ACS WORKSTATION NC
Common Device Name
VENTILATORS, INTENSIVE CARE, NEONATAL /PEDIATRIC
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key20449707
Report Number9611500-2024-00437
Device Sequence Number7110679
Product Code CBK
UDI-Device Identifier04048675250418
UDI-Public(01)04048675250418(11)181017(93)8417400-17
Combination Product (Y/N)N
PMA/510(K) Number
K093632
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8417400
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/27/2024
Supplement Date Received by Manufacturer10/22/2024
Initial Report FDA Received Date10/15/2024
Supplement Report FDA Received Date11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/17/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown